Advertisement

A Survey of Recent Results on the Enclosure and Extremality of Solutions for Quasilinear Hemivariational Inequalities

  • Siegfried Carl
Part of the Nonconvex Optimization and Its Applications book series (NOIA, volume 55)

Abstract

Hemivariational inequalities arise e.g. in the variational formulation of boundary value problems in Mechanics and Engineering governed by nonconvex, possibly nonsmooth energy functionals (so-called superpotentials). This kind of energy functionals appear if nonmonotone, possibly multivalued constitutive laws are taken into account, cf. e.g. [17, 20, 22]. An abstract formulation of a hemivariational inequality reads as follows:

Let V be a reflexive Banach space and V* its dual, let A;VV* be some pseudomonotone and coercive operator and let hV* be some given element.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    V. Barbu and Th. Precupanu, “Convexity and Optimization in Banach Spaces”, Sijthoff & Noordhoff, International Publishers, 1978.Google Scholar
  2. [2]
    J. Berkovits and V. Mustonen, Topological degree for perturbations of linear maximal monotone mappings and applications to a class of parabolic problems, Rend. Mat. Appl. (7) 12 (1992), 597–621.MathSciNetzbMATHGoogle Scholar
  3. [3]
    S. Carl, A combined variational-monotone iterative method for elliptic boundary value problems with discontinuous nonlinearity, Appl. Anal. 43 (1992), 21–45.Google Scholar
  4. [4]
    S. Carl and S. Heikkilä, On extremai solutions of an elliptic boundary value problem involving discontinuous nonlinearities, Differential and Integral Equations 5 (1992), 581–589.MathSciNetzbMATHGoogle Scholar
  5. [5]
    S. Carl, S. Heikkilä and V. Lakshmikantham, Nonlinear elliptic differential inclusions governed by state-dependent subdifferentials, Nonlinear Anal. 25 (1995), 729–745.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    S. Carl, On the existence of extremai weak solutions for a class of quasilinear parabolic problems, Differential Integral Equations, 6 (1993), 1493–1505.MathSciNetzbMATHGoogle Scholar
  7. [7]
    S. Carl, Enclosure of solutions for quasilinear dynamic hemivariational inequalities, Nonlinear World 3 (1996), 281–298.MathSciNetzbMATHGoogle Scholar
  8. [8]
    S. Carl, Existence of extremai periodic solutions for quasilinear parabolic equations, Abstract Applied Analysis, 2, Nos.3–4 (1997), 257–270.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    S. Carl and S. Heikkilä, An existence result for elliptic differential inclusions with discontinuous nonlinearity, Nonlinear Anal. 18 (1992), 471–479.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    S. Carl and S. Heikkia, On the existence of extremai solutions for discontinuous elliptic equations under discontinuous flux conditions, Nonlinear Anal. 23 (1994), 1499–1506.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    S. Carl and S. Heikkilä, Extremai solutions of quasilinear parabolic boundary value problems with discontinuous nonlinearities, Dynamic Systems and Applications 3 (1994), 251–258.MathSciNetzbMATHGoogle Scholar
  12. [12]
    S. Carl and H. Dietrich, The weak upper and lower solution method for quasilinear elliptic equations with generalized subdifferentiable perturbations, Appl. Anal. 56 (1995), 263–278.MathSciNetzbMATHGoogle Scholar
  13. [13]
    S. Carl, An existence result for a class of parabolic hemivariational inequalities, Proceedings of Dynamic Systems and Applications, Vol. 2 (1996), 91–98.MathSciNetGoogle Scholar
  14. [14]
    S. Carl, Leray-Lions operators perturbed by state-dependent subdifferentials, Nonlinear World 3 (1996), 505–518.MathSciNetzbMATHGoogle Scholar
  15. [15]
    S. Carl, Ch. Grossmann and C.V. Pao, Existence and monotone iterations for parabolic differential inclusions, Commun. Appl. Nonlinear Anal. 3 (1996), 1–24.MathSciNetzbMATHGoogle Scholar
  16. [16]
    F.H. Clarke, “Optimization and Nonsmooth Analysis”, Wiley, New York, 1983.Google Scholar
  17. [17]
    F. Dem’yanov, G.E. Stavroulakis, L.N. Polyakova and P.D. Panagiotopoulos, “Quasidifferentiability and Nonsmooth Modelling in Mechanics, Engineering and Economics, Kluwer Academic Publishers, Dordrecht, 1996.zbMATHGoogle Scholar
  18. [18]
    J. Deuel and P. Hess, Nonlinear parabolic boundary value problems with upper and lower solutions, Israel J. Math. 29 (1978), 92–104.MathSciNetzbMATHGoogle Scholar
  19. [19]
    S. Heikkilä and V. Lakshmikantham, “Monotone Iterative Techniques for Discontinuous Nonlinear Differential Equations”, Marcel Dekker, New York (1994).Google Scholar
  20. [20]
    Z. Naniewicz and P.D. Panagiotopoulos, “Mathematical Theory of Hemivariational Inequalities and Applications”, Marcel Dekker, New York, 1995.Google Scholar
  21. [21]
    M. Miettinen and P.D. Panagiotopoulos, On parabolic hemivariational inequalities and applications, Nonlinear Anal. 35 (1998).Google Scholar
  22. [22]
    P.D. Panagiotopoulos, “Hemivariational Inequalities: Applications in Mechanics and Engineering”, Springer-Verlag, New York, 1993.Google Scholar
  23. [23]
    E. Zeidler, “Nonlinear Functional Analysis and its Applications II/B: Nonlinear Monotone Operators”, Springer-Verlag, New York, 1990.Google Scholar

Copyright information

© Kluwer Academic Publishers 2001

Authors and Affiliations

  • Siegfried Carl
    • 1
  1. 1.Fachbereich Mathematik und Informatik, Institut für AnalysisMartin-Luther-Universität Halle-WittenbergHalleGermany

Personalised recommendations